amitriptyline withdrawal

Hi all, i have had 2 failed attempts to reduce this drug which i have taken for nerve pain for 20 months. I am currently now on 2.5 mg which, is my lowest dose ever. I am having withdrawal symptoms, head dizziness, ear problems like muffled feeling but load noise hurts my ears. i am also experiencing a dry mouth and burning throat and severe anxiety. i was on 30 mg some months ago but gradually weaned to 10 mg. I then went to 5 mg on my first attempt and had sever withdrawal on day 3, nausea, the worst head pain ever, whole body pain, abdominal cramps, diahrroea, belching and sore eyes. i eventually felt well again as GP advised going back to 10 mg. I then tried again but going to 7.5 mg this was ok, just abdominal cramps. I eventually went to 5 mg and withdrawal symptoms returned so went back to 7.5 mg. My GP prescribed amitriptyline in liquid and i was able to reduce by 1 mg for a few weeks and got to 5 mg all good. I remained on 5 mg for a month then reduced slow over 3 weeks to 2.5 mg. Has anyone had a burning throat , dry mouth and other feeling trying to reduce like this, i'm getting left sided neck pain also is this the drug or anxiety or both. Please offer advice :(

1 Reply

oldestnewest
  • So sorry you are having this dreadful experience.

    I have resisted taking this drug because I suspected this would happen to me if I did.

    I'm not a medic, but I understand drugs can suppress symptoms, so one explanation might be that now the symptoms that were masked are not, eg the neck pain, and the condition underlying the symptoms has remained the same.

    I would have thought this reaction happens a lot in these situations so there should be something else your doctor could give you to help you temporarily while you are detoxing from this. If not I can only suggest lots of water, nutritional supplements, and rest as much as possible, maybe short walks in the fresh air to help with breathing/anxiety.

    If you haven't had your B12 checked it might be an idea, if the doctor agrees, as a deficiency affects the nerves and anxiety levels. If this doesn't go anywhere you could try an OTC B12 supplement (and/or a complete B vitamin supplement) which might help a little.

You may also like...